Alert archive / Florida / Tropical Storm Warnings in 2021

Tropical Storm Warning 1005, NWS Tampa Bay, FL

July 5, 202111 counties in Florida

NWS Tampa Bay, FL issued this tropical storm warning at Jul 5, 2021, 5:14 AM EDT for 11 counties in Florida. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2021, 5:14 AM EDT (09:14 UTC)
Expired
Jul 7, 2021, 2:16 PM EDT
In force
57 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.2 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tropical storm warning went out at Jul 5, 3:07 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 5, 3:07 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 AM EDT Mon Jul 5 2021

.DISCUSSION...
The frontal boundary that has been draped over northern Florida the
past few days begins to erode today as weak surface high pressure
builds in over the eastern Gulf of Mexico. Interaction between
surface high pressure in the Atlantic ridging westward over
southern Florida and Tropical Storm Elsa near Cuba will keep a
predominant east-southeast wind flow over the Florida peninsula
today. This will lead to an uptick in moisture with PWAT values
increasing from around 1.6 inches early this morning to around 2
inches this afternoon. With increasing moisture and instability,
scattered to numerous showers and storms will develop over east and
southeast Florida and traverse westward through the afternoon. This
will be the beginning of a very wet first part of the week across
the Florida peninsula.

The big weather concern of the week will be with Tropical Storm
Elsa. Tropical Storm Elsa remains just to the south of central Cuba.
Convection has flared up once again this morning as the storm moves
to the northwest around 15 mph. Current maximum sustained winds are
65 mph with higher gusts. The latest model guidance is in better
agreement with moving the storm over Cuba on Monday, then through
the eastern Gulf of Mexico late Monday into Tuesday before making
landfall over northern Florida on Wednesday morning. Some slight
shifts in the track to the east or west will be possible, but as it
stands now, west central and southwest Florida will feel the effects
of this storm as it moves northward the first part of the week. This
has warranted the issuance of Tropical Storm and Storm Surge Watches
for portions of the eastern gulf waters and coastal counties along
western Florida. Additional Watches and Warnings will likely be
issued over the next 24-36 hours. You should continue to monitor the
latest on Tropical Storm Elsa from our office and the National
Hurricane Center.

As Elsa pulls away from the area on Wednesday, high pressure builds
back in from the east putting Florida in a more typical summertime
pattern with south-southeast wind flow and sea breeze showers and
storms.

&&

.AVIATION...
Residual smoke from evening fireworks combined with light to calm
winds and a inversion just off the surface has allowed some patchy
fog to develop at the terminals early this morning and have included
some MVFR vsbys for the early morning hours. Additional brief
MVFR/IFR cigs/vsbys may impact the terminals after 20Z as SHRA/TSRA
develop over the area, and have handled with VCTS for now, but short
Tempo groups may be required in later forecasts or amendments.
Outside of the convection VFR will prevail. Light to calm winds
early this morning will become east southeast at 7 to 10 knots after
15Z except becoming onshore between 18-20Z from KSRQ north to KTPA
and KPIE with the sea breeze with higher gusts in the vicinity of
TSRA.

&&

.MARINE...
High pressure in the eastern Gulf of Mexico will produce a light
wind flow across the Gulf waters through Monday afternoon. Marine
conditions start to deteriorate across the coastal waters beginning
Monday night and lasting through mid week as Tropical Storm Elsa
approaches from the south. Tropical Storm force winds, very rough
seas, heavy downpours, thunderstorms and waterspouts are expected
with the passage of Tropical Storm Elsa. Winds and seas begin to
subside late in the week as a more typical summertime pattern
returns.

&&

.FIRE WEATHER...
A very wet weather pattern is expected this week with sea breeze
showers and storms on Monday and heavy rain and storms on Tuesday
and Wednesday with the passage of Tropical Storm Elsa. No fire
weather concerns expected through the week. No significant fog is
expected.

&&

.Preliminary Point Temps/PoPs...
TPA  94  77  87  78 /  70  60  80  60
FMY  92  75  86  78 /  80  60  70  50
GIF  92  75  87  75 /  80  60  80  60
SRQ  93  75  87  77 /  70  60  70  50
BKV  93  73  88  73 /  60  50  80  60
SPG  91  77  85  78 /  70  60  80  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Watch for Coastal Charlotte-Coastal Citrus-Coastal
     Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.

     Tropical Storm Watch for Coastal Charlotte-Coastal Hillsborough-
     Coastal Lee-Coastal Manatee-Coastal Sarasota-Inland
     Charlotte-Inland Hillsborough-Inland Lee-Inland Manatee-
     Inland Sarasota-Pinellas.

Gulf waters...Tropical Storm Watch for Charlotte Harbor and Pine Island Sound-
     Coastal waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL out 20
     NM-Tampa Bay waters-Waters from Bonita Beach to Englewood
     FL out 20 to 60 NM-Waters from Englewood to Tarpon Springs
     FL out 20 to 60 NM.

&&

DISCUSSION/MARINE/FIRE WEATHER/UPPER AIR...74/Wynn
AVIATION...57/McMichael
DECISION SUPPORT...09/Rude
WATCH/WARNINGS/ADVISORIES...19/Hurt
Hazardous weather outlook, Jul 5, 5:07 AM EDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
507 AM EDT Mon Jul 5 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-052115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
507 AM EDT Mon Jul 5 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Thunderstorms are expected. Thunderstorms that develop will be
capable of producing strong gusty winds...locally heavy rains...
and frequent deadly lightning strikes.

...RIVER FLOOD IMPACT...
River flooding is expected along some area rivers. Residents
living along rivers or faster flowing streams should remain aware
of water levels and be ready to move to higher ground should
flooding be observed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...THUNDERSTORM IMPACT...
Thunderstorms are expected on Tuesday and Wednesday.
Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains... and frequent deadly lightning
strikes.

...HIGH WIND IMPACT...
Tropical Storm force winds will be possible on Tuesday and
Wednesday.

...COASTAL FLOOD IMPACT...
On Tuesday and Wednesday conditions will be favorable for coastal
flooding. Coastal residents should be alert for later statements
or warnings...and take action to protect property.

...RIP CURRENT IMPACT...
On Tuesday and Wednesday high surf may produce rip currents along
area beaches.

...RIVER FLOOD IMPACT...
River flooding will be possible along area rivers through the week.
Residents living along rivers or faster flowing streams should
remain aware of water levels and be ready to move to higher ground
should flooding be observed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Wynn

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:49 PM EDTRiver Flood AdvisoryTBWManatee64 hr
Jul 5, 9:51 AM EDTFlood WatchTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more52 hr
Jul 5, 10:25 AM EDTRiver Flood WarningTBWManatee4 days
Jul 5, 1:41 PM EDTSpecial Weather StatementTBWCharlotte34 min
Jul 5, 3:49 PM EDTSpecial Marine WarningTBW41 min
Jul 5, 5:08 PM EDTStorm Surge WarningTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more45 hr
Jul 5, 5:12 PM EDTSpecial Marine WarningTBW48 min
Jul 5, 5:52 PM EDTSpecial Marine WarningTBW23 min
Jul 5, 6:03 PM EDTSpecial Weather StatementTBWHillsborough42 min
Jul 5, 6:25 PM EDTSpecial Marine WarningTBW65 min
Jul 5, 7:25 PM EDTSpecial Marine WarningTBW65 min

Nearby

Tropical Storm Warnings in Florida, 2021Every tropical storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.